CR singular images of generic submanifolds under holomorphic maps. (English) Zbl 1310.32040

Let \(N\) be a generic real-analytic CR manifold in \(\mathbb C^n\) and let \(f:N\longrightarrow\mathbb C^n\) be a real-analytic CR map which is a diffeomorphism onto its CR singular image \(M=f(N)\). It is well known that \(f\) extends to a holomorphic map \(F\) from a neighborhood of \(N\) in \(\mathbb C^n\) into a neighborhood of \(M\) in \(\mathbb C^n\).
The authors of the paper under review consider the following matters:
1. What can one say on the holomorphic extension \(F\)? The authors provide a necessary (and sufficient in dimension 2) condition for \(F\) to be finite.
2. Characterize the structure of the set of CR singular points of \(M\). It is shown that if \(M\) is a CR singular image with a CR singular set \(S\), and \(M\) contains a complex subvariety \(L\) of complex dimension \(j\) that intersects \(S\), then \(S\cap L\) is a complex subvariety of complex dimension \(j\) or \(j-1\). A corollary to that theorem shows that a Levi-flat CR singular image necessarily has a CR singular set of large dimension.
3. Does every real-analytic CR function on \(M\) extend holomorphically to a neighborhood of \(M\) in \(\mathbb C^n\)? Here the authors show that this is the case when \(M\) is generic at every point. In contrast, they also show that if \(M\) is a CR singular image, then there is a real-analytic function satisfying all tangential CR conditions, yet fails to extend to a holomorphic function on a neighborhood of \(M\).


32V25 Extension of functions and other analytic objects from CR manifolds
32V40 Real submanifolds in complex manifolds
Full Text: DOI arXiv


[1] Arnold, V. I.; Gusein-Zade, S. M.; Varchenko, A. N., Monodromy and asymptotics of integrals, No. 83, (1988), Boston, MA · Zbl 1297.32001
[2] Baouendi, M. S.; Ebenfelt, P.; Rothschild, L. P., CR automorphisms of real analytic manifolds in complex space, Comm. Anal. Geom., 6, 291-315, (1998) · Zbl 0982.32030
[3] Baouendi, M. S., Ebenfelt, P. and Rothschild, L. P., Real Submanifolds in Complex Space and Their Mappings, Princeton Mathematical Series 47, Princeton University Press, Princeton, NJ, 1999. · Zbl 0944.32040
[4] Bishop, E., Differentiable manifolds in complex Euclidean space, Duke Math. J., 32, 1-21, (1965) · Zbl 0154.08501
[5] Burns, D.; Gong, X., Singular Levi-flat real analytic hypersurfaces, Amer. J. Math., 121, 23-53, (1999) · Zbl 0931.32009
[6] Diederich, K.; Fornæss, J. E., Pseudoconvex domains with real-analytic boundary, Ann. of Math., 107, 371-384, (1978) · Zbl 0378.32014
[7] Ebenfelt, P.; Rothschild, L. P., Images of real submanifolds under finite holomorphic mappings, Comm. Anal. Geom., 15, 491-507, (2007) · Zbl 1154.32015
[8] Gong, X., Existence of real analytic surfaces with hyperbolic complex tangent that are formally but not holomorphically equivalent to quadrics, Indiana Univ. Math. J., 53, 83-95, (2004) · Zbl 1060.32020
[9] Harris, G. A., The traces of holomorphic functions on real submanifolds, Trans. Amer. Math. Soc., 242, 205-223, (1978) · Zbl 0398.32006
[10] Harris, G. A., Lowest order invariants for real-analytic surfaces in C\^{}{2}, Trans. Amer. Math. Soc., 288, 413-422, (1985) · Zbl 0574.32029
[11] Huang, X., On an \(n\)-manifold in C\^{}{\(n\)} near an elliptic complex tangent, J. Amer. Math. Soc., 11, 669-692, (1998) · Zbl 0904.32016
[12] Huang, X.; Krantz, S. G., On a problem of Moser, Duke Math. J., 78, 213-228, (1995) · Zbl 0846.32010
[13] Huang, X.; Yin, W., A Bishop surface with a vanishing Bishop invariant, Invent. Math., 176, 461-520, (2009) · Zbl 1171.53045
[14] Huang, X. and Yin, W., Flattening of CR singular points and analyticity of local hull of holomorphy. Preprint, 2012. arXiv:1210.5146. · Zbl 1366.32012
[15] Kenig, C. E.; Webster, S. M., On the hull of holomorphy of an \(n\)-manifold in C\^{}{\(n\)}, Ann. Sc. Norm. Super. Pisa Cl. Sci., 11, 261-280, (1984) · Zbl 0558.32006
[16] Lebl, J., Nowhere minimal CR submanifolds and Levi-flat hypersurfaces, J. Geom. Anal., 17, 321-341, (2007) · Zbl 1130.32021
[17] Lebl, J., Singular set of a Levi-flat hypersurface is Levi-flat, Math. Ann., 355, 1177-1199, (2013) · Zbl 1398.32009
[18] Moser, J., Analytic surfaces in C\^{}{2} and their local hull of holomorphy, Ann. Acad. Sci. Fenn. Math., 10, 397-410, (1985) · Zbl 0585.32007
[19] Moser, J. K.; Webster, S. M., Normal forms for real surfaces in C\^{}{2} near complex tangents and hyperbolic surface transformations, Acta Math., 150, 255-296, (1983) · Zbl 0519.32015
[20] Shabat, B. V., Functions of several variables, No. 110, (1992), Providence, RI · Zbl 0799.32001
[21] Whitney, H., Complex Analytic Varieties, Addison-Wesley, Reading, MA, 1972. · Zbl 0265.32008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.